When can I take a pain med again

Posted by jdiakiw @jdiakiw, Dec 22, 2019

I was diagnosed with MOH. for 6 months I weaned myself off opiates and others. I have now been off ALL. Pain meds for 45 days. Pain has exploded. Dr says it may take 4 mos before I will know for sure it was MOH. In the meantime can I take a pain med occasionally. Eg for special event. Can I take it 2x per week? Or keep off it till at least 4 mos are up?

@jdiakiw Just read your post. Please tell me what MOH is. Obviously it has something to do with opiates. I am interested as my neurologist told me that taking opiates for an extended period can make our bodies feel more pain than the original pain. I discussed this with my pain doctor and she explained it to me and said that is the reason they try to keep patients on a certain level. I am not quite sure of the explanation but it did make sense. I am not sure if this is the reason for you being off the opiates.

REPLY

MOH. IS the medical acronum for medicine overuse headaches. Or rebound headaches. The more painkillers you use the more headaches you get

Liked by Lisa Lucier

REPLY
@summertime4

@jdiakiw Just read your post. Please tell me what MOH is. Obviously it has something to do with opiates. I am interested as my neurologist told me that taking opiates for an extended period can make our bodies feel more pain than the original pain. I discussed this with my pain doctor and she explained it to me and said that is the reason they try to keep patients on a certain level. I am not quite sure of the explanation but it did make sense. I am not sure if this is the reason for you being off the opiates.

Jump to this post

Your experiencing what is called wind up. I had this happen to me. This affect is suppose to last for only up to 6 months. You can expect a lot of craziness during this time. Your brain is trying to adjust to the lack of opiates. Your body is suppose to try and start producing its own pain equivalent of opiates which you naturally have. If this doesn’t happen by 6 months time, I would start reading about Central Sensitization, maybe even before that 6 months. I have the Central Sensitization Syndrome which is a rare medical but can happen.

REPLY

You would need to talk to your doctor about that. Opiates would in my estimations, would be something you could never use again.

REPLY
@goldleaf

You would need to talk to your doctor about that. Opiates would in my estimations, would be something you could never use again.

Jump to this post

I am now off all pain meds for 4 months and my 24 hr daily headaches have reduced in intensity from 9-10 most days to 1-2 daily. I have started 80 mg of amytriplyne daily which has reduced headaches even more

REPLY
Please login or register to post a reply.